| Model Number |
CC60WF |
| Medical Device Problem Code |
Failure to Unfold or Unwrap (1669)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A facility representative reported that during surgery, they were unable to get implant to unfold in the eye.Trailing haptic was stuck to center of implant upon insertion.Surgeon was able to grasp the end of the implant and pull it out of the primary wound without cutting the iol into pieces.New iol used instead.No patient harm.Additional information has been requested.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.A photo was provided of the lens case being held by an ungloved hand.The lens appears to be adhered to the label on the outside of the lens case.One haptic is bent at the gusset area.Viscoelastic is present on the lens.Product history records were reviewed and the documentation indicated the product met release criteria.Based on our observation of the attached photo, the haptic is bent and clinical solution appears to be present on the lens.The root cause is most likely related to a failure to follow the ifu.Information was provided that the account indicated the lens was in the device for 4 to 5 minutes before delivery.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.It is difficult to make a determination of handling / damage without evaluation of the physical sample.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).